Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > General Health/Medical Issues
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 03-21-2013, 05:45 AM   #1
Major LCF Poster!
 
Yellobrix's Avatar
 
Join Date: Feb 2006
Location: Kentucky
Posts: 1,495
Gallery: Yellobrix
Stats: 199/175/150
WOE: Tweaking & Discovering
Start Date: Over & Over... 'Til I Get It Right!
Cymbalta: do not abruptly quit taking it...

This is a PSA of sorts - not "medical advice" but instead advice to talk with your doctor and work very closely if you think you'd like to stop taking Cymbalta.

I just witnessed someone going through a very painful withdrawal - the kind that you'd think someone coming off heroin or meth might experience.

Apparently, with Cymbalta, this is not uncommon.

Symptoms include sweating, nausea and vomiting, uncontrolled crying and laughter, physical pain, irrational thoughts, and many, many more.

I was shocked - and a simple online search will reveal that many people are experiencing extreme reactions if they quit taking Cymbalta cold turkey.

So again - this is NOT medical advice - but instead a warning that if you're taking Cymbalta, you should not make any adjustment to your use without seeking professional medical advice: talk to your doctor. Switching to a different SSRI, an extended weaning schedule, and certain dietary supplements are some of the methods employed to eventually get off of Cymbalta.

I have never in my life seen anything like what my friend experienced.
Yellobrix is offline   Reply With Quote

Sponsored Links
Old 03-21-2013, 06:12 AM   #2
Very Gabby LCF Member!!!
 
janetsbreeze's Avatar
 
Join Date: Jan 2011
Location: Midwest
Posts: 4,477
Gallery: janetsbreeze
Stats: 197/186.6/130; 5'2"
WOE: Atkins
Start Date: January 19, 2011
I think this applies to all anti-depressants, mood stabalizers, and anti-psychotics.

I've taken so many neds over the years and the weaning off process is horrific. I feel for your friend.
janetsbreeze is offline   Reply With Quote
Old 03-21-2013, 01:06 PM   #3
Major LCF Poster!
 
Yellobrix's Avatar
 
Join Date: Feb 2006
Location: Kentucky
Posts: 1,495
Gallery: Yellobrix
Stats: 199/175/150
WOE: Tweaking & Discovering
Start Date: Over & Over... 'Til I Get It Right!
Yes, it can be true for any number of SSRI medications - but this is a different beast entirely. Really - when I say like coming off of heroin, I'm quite serious. When someone is sobbing, while laughing hysterically, while slung over the toilet vomiting and screaming they want a baby RIGHT NOW, well, that's beyond the pale...

People are reporting up to six months of gradually reducing dosages, starting a different SSRI, and adding a huge assortment of other support before being able to quit completely.
Yellobrix is offline   Reply With Quote
Old 03-21-2013, 01:54 PM   #4
Senior LCF Member
 
Join Date: Mar 2013
Posts: 62
Gallery: abitobeef
I was on it for a while and didn't like myself. I was just too bland. I quit cold turkey and it was pretty bad but i got over it.
abitobeef is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 10:12 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.